|pain behind knees||jradford|
Jun 10, 2002 7:37 AM
|I am getting pain behind my knees while and after I ride. I have tried changing the seat height several times but this has not worked. Could this be a bike fit problem and what adjustments could I make?|
Jun 10, 2002 7:46 AM
|you could be back too far. try moving forward a touch. it also could be bike fit or just pushing too hard of a gear with not enough fitness.|
|re: pain behind knees||DougSloan|
Jun 10, 2002 7:50 AM
|Could be seat too high. But, if you haven't healed yet, lowering it might not give you immediate relief.
Try moving cleats rearward on shoes, too. This helped me when I had the same problem.
I got the same thing really bad with Speedplay pedals. I switched to Looks and it went away. I can't explain why, but no doubt about the difference.
Jun 10, 2002 7:57 AM
|A few years ago I went out and did a 2hr interval session with my seat too high (I didn't have an allen wrench w/ me and was too lazy to go home to get one). I ended up w/ pain where my calf muscle inserted into the back of my knee.
I lowered my seat and had to go easy for maybe a week til it felt better again.
Jun 10, 2002 10:35 AM
|Be sure to check your cleat placement as doug suggests. I had this problem and it took me quite a while to figure out it was my cleat. At first I thought it was saddle height as the probelm first appeared after I got my new bike last fall. During the winter I was back on my old bike and no problems. But then as I started riding outside again, the problem was beginning to surface once more. I thought it was saddle height but after several adjustments it was not getting better. That was when I realized that I would wear different shoes depending on what bike I was riding. Moved the cleat and I'm now pain free.
To check your cleat placement, the pedal axle should be below the widest part of your foot (usually where the knuckle is for your big toe or thereabouts).
Jun 10, 2002 8:31 AM
|If I ride hard two or three days in a row it acts up. I've been thinking it's tendinitis. Ive messed with my seat so much I cant remember what and when anything happend but I streach and ice it after most rides and occasionally take ibuprofin. I think it came from too much pulling. My advice (which is only from personal experience) is to be very receptive to how it feels and figure out what helps. Maybe a couple more rest days than usuall or the ice and ibuprofin or less pulling, smaller gears (althought that certainly wasnt my problem, the opposite if anything). good luck, its annoying but I bet its not too serious although it maybe could become an habitual problem(like mine) if its not delt with correctly. This doesnt mean sitting around and not riding nececarilly, at worst I'd think just lighten it up.|| |